Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Asymptotic factorial powers expansions for binomial and negative binomial reciprocals
HTML articles powered by AMS MathViewer

by Grzegorz A. Rempała PDF
Proc. Amer. Math. Soc. 132 (2004), 261-272 Request permission

Abstract:

By considering the variance formula for a shifted reciprocal of a binomial proportion, the asymptotic expansions of any order for first negative moments of binomial and negative binomial distributions truncated at zero are obtained. The expansions are given in terms of the factorial powers of the number of trials $n$. The obtained formulae are more accurate than those of Marciniak and Wesołowski (1999) and simpler, as they do not involve the Eulerian polynomials.
References
Similar Articles
Additional Information
  • Grzegorz A. Rempała
  • Affiliation: Department of Mathematics, University of Louisville, Louisville, Kentucky 40292
  • Email: grzes@louisville.edu
  • Received by editor(s): March 1, 2001
  • Received by editor(s) in revised form: August 1, 2002
  • Published electronically: August 13, 2003

  • Dedicated: To my parents
  • Communicated by: Richard A. Davis
  • © Copyright 2003 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 132 (2004), 261-272
  • MSC (2000): Primary 60E05, 62E20; Secondary 11B15, 05A16
  • DOI: https://doi.org/10.1090/S0002-9939-03-07254-X
  • MathSciNet review: 2021270